Help for Post-Pill Acne, Hair Loss, and Weight Gain

Post-pill acne, hair loss, and weight gain.

What do post-pill acne, hair loss, and weight gain all have in common? They can all be the result of a temporary surge in androgens when trying to come off certain types of hormonal birth control.

In episode eight of my podcast/YouTube video, I discuss post-pill androgen symptoms including why pills like Yasmin are the hardest to come off, how androgens can cause weight gain, and natural treatments such as zinc, berberine, and cyclic progesterone therapy.

Read more

How Wheat or Gluten Affects Periods

For women with gluten sensitivity (celiac disease or non-celiac gluten sensitivity), even trace amounts of gluten can drive or worsen endometriosis, adenomyosis, amenorrhea, migraines, and thyroid disease.

For women with FODMAP sensitivity (as opposed to gluten sensitivity), a full serving of wheat or other FODMAP food can cause digestive bloating and potentially worsen premenstrual mood symptoms and polycystic ovary syndrome (PCOS). Small amounts of wheat are usually fine.

Read more

4 Causes of Androgen Excess in Women

If you suffer hair loss, facial hair (hirsutism), or acne, then you know all about androgen excess or high male hormones.

You may have been given the diagnosis of PCOS but there are actually several different reasons for androgen excess in women including androgen hypersensitivity, adrenal androgen excess, high prolactin, menopause, and hormonal birth control with a high androgen index.

Read more

The Downside to Contraceptive Injections and Implants

woman with contraceptive implant

The progestins of contraceptive injections and implants can cause depression, weight gain, and irregular menstrual bleeding. 

Side effects occur because: 1) progestins are not progesterone, and 2) progestins at that dose can suppress ovulation and cause anovulatory bleeding.  Keep reading to learn the difference between a real period, an anovulatory bleed, and a pill-bleed.

Read more

Send this to a friend